CBS, Tiffany Network Of We Geezers, Puts “Supergirl” In The Best Time-Slot For Fall 2015!

By popGeezer | May 13, 2015

For the entirety of the “Modern Age Of Television” (everything post-Hill Street Blues), CBS – the Tiffany Network – has carried the stigma of programming for 50+ white men and women. This is has been well true - 60 Minutes, the NFL, Dallas – all were staples of this network.

But once Letterman arrived in 1993, the network has kept an eye on the younger demographic. And this season, perhaps more so than any other time in the past twenty-two years, CBS has gone (almost) all-in on shows with a stunning youth appeal. The jewel in this year’s crown – getting the Monday at 8/7 central slot (post-NFL) – is the network’s first super-hero series since 1990’s The Flash.

Supergirl takes to the skies on Monday nights in mid-November. This stunning move, plus pairing the Maid of Steel with last year’s super-surpirse hit,Scorpion, is astonishing and gutsy counter-programming. Both The Voice and Dancing With The Stars, Monday’s dominant shows, are among the older-skewing shows on NBC and ABC, respectively.

And, though we will have to wait until today’s actual upfront session to get an answer, we pray that Supergirl DOES share a universe with Flash, ArrowDC’s Legends of Tomorrow – all on sister network The CW.

Lets looks at the deets – taken from Hitfix.com:

CBS TELEVISION NETWORK / 2015-2016 PRIMETIME SCHEDULE [All Times ET/PT]

MONDAY
8:00-8:30 PM        THE BIG BANG THEORY
8:30-9:00 PM        LIFE IN PIECES (N) - multi-generational sitcom with a cast including Colin Hanks, Betsy Beers, James Brolin and Thomas Sadowski

8:00-9:00 PM        SUPERGIRL (N) (Starting in November)
9:00-10:00 PM      SCORPION
10:00-11:00 PM    NCIS: LOS ANGELES

TUESDAY
8:00-9:00 PM        NCIS
9:00-10:00 PM      NCIS: NEW ORLEANS
10:00-11:00 PM    LIMITLESS (N) - based on the Bradley Cooper movie of the same name, and Cooper will RECUR! This high-concept procedural gets this the fall slot, with mid-season returning Person Of Interest is likely not guaranteed to get it back..

WEDNESDAY
8:00-9:00 PM       SURVIVOR
9:00-10:00 PM     CRIMINAL MINDS
10:00-11:00 PM    CODE BLACK (N) – this medical show starring Marcia Gay Harden is NOT aimed at the kids, huh?

THURSDAY
8:00-11:00 PM,    NFL THURSDAY NIGHT FOOTBALL (Premieres Sept. 17)
8:00-8:30 PM       THE BIG BANG THEORY (RTP) (Starting in November)
8:30-9:00 PM        LIFE IN PIECES (NTP) (Starting in November)
9:00-9:30 PM        MOM (Starting in November)
9:30-10:00 PM      ANGEL FROM HELL (N) (Starting in November) - the core cast has great youth appeal – Maggie Lawson (Psych) and Kyle Bornheimer (Agent Carter) – but the angel from hell in the title is the one and only Jane Lynch, who cuts across all the demos.

10:00-11:00 PM    ELEMENTARY (Starting in November)

FRIDAY
8:00-9:00 PM       THE AMAZING RACE
9:00-10:00 PM     HAWAII FIVE-0
10:00-11:00 PM   BLUE BLOODS

SATURDAY
8:00-9:00 PM       CRIMETIME SATURDAY
9:00-10:00 PM     CRIMETIME SATURDAY
10:00-11:00 PM   48 HOURS

SUNDAY
7:00-8:00 PM        60 MINUTES
8:00-9:00 PM        MADAM SECRETARY
9:00-10:00 PM      THE GOOD WIFE
10:00-11:00 PM    CSI: CYBER (NTP) – the biggest time-slot change of the season, CBS keeps Sunday focused on those grayer demos. What little I’ve seen of CSI: C does seem to be making “them computers” safe for our moms and dads. BONUS – CBS now saying Ted Danson will move to Cyber permanently!

Daniel Fienberg also tells us:

CSI: Crime Scene Investigation, the long-running anchor to CBS’ schedule will end on Sunday, September 27 with a two-hour finale featuring original cast members William Petersen and Marg Helgenberger.

I think this looks incredibly solid, with those eight weeks of Thursday Night NFL only helping CBS’ momentum. Good stuff!

Comments are closed.